Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Scabies left dark spots on skin. How to get rid of these spots?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hello,I had scabies a year ago.It left dark spots on my skin especially my legs.The dark spots just won't go away.I don't know what to use for these spots to go away,they're very stubborn!please help!
Posted Mon, 29 Apr 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 37 minutes later
Hi ,
Thanks for writing in.
The dark spots mentioned by you are called post inflammatory hyperpigmentation.They are indeed very stubborn and difficult to treat condition.
A number of things can be tried-
A mid potent steroid like betamethasone cream once a day
A hydroquinone based cream of 4% concentration at night time daily.
A retinoid cream like Retino A (0.1%)
Azealic acid cream like Aziderm 10% for twice a day.
All these creams have to be used for 1-3 months for visible difference to occur.

Also few clinic based procedures like microdermabrasion and CO2 laser can help a lot.
Hope this helps.
I will be available for follow up.
Above answer was peer-reviewed by
Follow-up: Scabies left dark spots on skin. How to get rid of these spots? 1 hour later
Ok thank you,I'll check them out.
Answered by Dr. Sudarshan 28 hours later
If you are satisfied with the answer ,please accept it and rate it at the end.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor